Jump to content

Feeling Woozy Is That Normal?


Recommended Posts

I have felt horrible for the past two days. I was wondering if my POTS is getting worse. I feel so dizzy and last night I felt nauseous. I took some phenergan and totally wacked out. I started to get so sleepy so I gave in and slept for an hour. I woke up and could hardly communicate with my parents. I felt so drugged. The doctor who prescribed it knew all about my POTS and so I felt safe enough to take it. I had a horrible headache all morning. Is my POTS getting worse or is this a virus? I haven't had this long enough to know the signs. Thanks!

Link to comment
Share on other sites

hi kate -

chances are you won't know for certain until after the fact, but at this point you may want to do the same thing either way. unless a doctor has told you otherwise (for some other health reason), you may want to load on extra fluids & salt to the degree that you're able. it's possible that the headache could even be from being a bit dehydrated, especially if you slept more & thus drank less yesterday evening & last night. if it's a virus, chances are that will also make your POTS worse at the moment as well. or it could be a bit of a flare-up with symptoms due to overdoing things, heat, stress, something else, or nothing at all.

but while i obviously can't guarantee that it's not your POTS getting worse, chances are it's not....at least not in the sense that it will stay that way. most people with POTS (and some of the other dysautonomias) have lots of ups & downs. they have good days & bad days, good hours & bad hours, good weeks & bad. sort of like a not so pleasant roller coaster at times :( . sometimes bad times are brought on by something obvious (a virus, weather changes, overactivity, not enough sleep, etc) but sometimes they just happen. sometimes they indicate a need to change something, either lifestyle-wise or treatment-wise, and sometimes they just abate on their own.

regarding the phenergan, the reaction you describe can happen to anyone - dysautonomia or not and while annoying isn't necessarily unsafe (as long as you're in a situation of being able to rest, i.e. no driving or climbing or anything like that!) essentially it's a matter of deciding what is worse: what you're taking it for (nausea) or what the side effects of the med do to you (make you feel drugged). for instance the med i take for a migraine makes me more sleepy than usual but i prefer that to dealing with the migraine pain; this is a trade-off i'm okay with since it's not a regular occurance. if i had migraines daily i might feel differently. thus if you only need the nausea relief occasionally you might be able to just know you'll be zonked out and crash; if it's a ongoing regular issue it's probably more problematic. and there are definitely other options for nausea that you could talk to your doctor about.

obviously if the bad days continue you should check in with your doctor, but try not to worry too much at this point.

hang in there & hope you're feeling better soon...

:) melissa

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...